Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 67, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 26, 2012, 7:13 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2012, 7:13 PM EDT (23:13 UTC)
- Expired
- Sep 27, 2012, 8:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
585 WHUS73 KIWX 262313 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 713 PM EDT WED SEP 26 2012 LMZ043-046-270715- /O.NEW.KIWX.SC.Y.0067.120926T2313Z-120927T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 713 PM EDT WED SEP 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS: NORTH WINDS 10 TO 20 KNOTS BECOMING NORTHEAST 5 TO 15 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
920 WHUS73 KIWX 270245 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 PM EDT WED SEP 26 2012 LMZ043-046-271045- /O.CON.KIWX.SC.Y.0067.000000T0000Z-120927T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 PM EDT WED SEP 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS: NORTHEAST 10 TO 20 KNOTS OVERNIGHT....DIMINISHING TO 5 TO 15 KNOTS THURSDAY. * WAVES: 3 TO 5 FEET...SUBSIDING BELOW 3 FEET BY THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
524 WHUS73 KIWX 270823 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 423 AM EDT THU SEP 27 2012 LMZ043-046-271200- /O.CON.KIWX.SC.Y.0067.000000T0000Z-120927T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 423 AM EDT THU SEP 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * WINDS: NORTH TO NORTHEAST WINDS 10 TO 15 KNOTS EARLY THIS MORNING...DIMINISHING TO 5 TO 15 KNOTS AFTER DAYBREAK. * WAVES: 4 TO 5 FEET...SUBSIDING TO 3 TO 4 FEET BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
442 WHUS73 KIWX 271203 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 803 AM EDT THU SEP 27 2012 LMZ043-046-271315- /O.EXP.KIWX.SC.Y.0067.000000T0000Z-120927T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 803 AM EDT THU SEP 27 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 3:32 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Sep 26, 3:32 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 332 PM EDT WED SEP 26 2012 .SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/ COLD FRONT WAS LOCATED FROM ROUGHLY RENSSELAER TO WARSAW TO MONROE MI. A FEW SHOWERS/STORMS WERE ATTEMPTING TO FORM ON THE FRONT. HOWEVER...GREATER COVERAGE AND INTENSITY SHOWERS/STORMS WERE NOTED ALONG AND SOUTH OF US 24 ALONG SEMI STATIONARY TROUGH THAT HAS BEEN A FOCUS FOR DEVELOPMENT MUCH OF THE DAY. IN ADDITION...A WAVE WAS MOVING ACROSS CENTRAL INDIANA GIVING EXTRA LIFT TO THE FEATURE. GRIDS WERE UPDATED EARLIER TO REFLECT THESE TRENDS AND STILL LOOK REASONABLE SO WILL RUN WITH PRE 1ST PERIOD WITH SOME TIMING OF PRECIP HOPEFULLY OUT OF THE AREA BY 00Z. SOME CONCERNS THAT FAR SE COUNTIES COULD SEE SOME LINGERING SHOWERS INTO THE 00-03Z TIME FRAME BUT WILL LEAVE DRY FOR NOW AND LET EVE SHIFT MONITOR TRENDS. FRONT AND DEEPER MSTR STILL LOOKS TO SETTLE FAR ENOUGH SOUTH OF THE FORECAST AREA TO ALLOW FOR CLEARING ACROSS MOST LOCATIONS SAVE SOUTHERN THIRD WHERE PARTLY CLOUDY SKIES MAY STICK AROUND GIVEN PROXIMITY OF FRONT AND ADDITIONAL WAVES MOVING ALONG IT TO THROW AT LEAST SOME CLOUD COVER NORTHWARD. MUCH DRIER AIR WILL FILTER IN WITH DEWPTS DROPPING INTO THE 40S AND PARTLY TO MOSTLY SUNNY SKIES ON THURSDAY ALLOWING FOR SEASONABLE TEMPS IN THE UPPER 60S TO AROUND 70. && .LONG TERM... GENERAL PATTN DEAMPLIFICATION XPCD THIS PD BEYOND THIS WEEKEND. ACTIVE W-E FNTL ZONE INVOF THE OH RVR WILL SINK SWD IN RESPONSE TO RETROGRADING COMING OUT OF WRN QB FRI NIGHT. HWVR CONTD DRY NRLY FLW EQUATES TO LTL IF ANY SENSIBLE WX CONCERNS SANS DY4 SAT PENDING SWRN EXTENT OF UPR LOW TRACK. WILL CONT W/DRY FCST AS MODEL TRACK CONSENSUS REMAINS NE OF AREA W/LIMITED MSTR. OTHERWISE TEMPS NR SEASONAL NORMS TO START THE PD W/GRADUAL MODERATION TO MUCH ABV XPCD LT PD IN RESPONSE TO INCREASINGLY ZONAL FLW. && .AVIATION... COLD FRONT HAS CLEARED KSBN WITH DRIER AIR AND CLEARING SKIES SLOWLY ARRIVING. VFR CONDITIONS ANTICIPATED OVER NEXT COUPLE OF HOURS. AT KFWA...FORECAST MORE CHALLENGING WITH FRONT STILL TO THE NW AND AREA OF SHOWERS AND EMBEDDED STORMS SLOWLY WORKING N/NNE OUT OF CNTRL INDIANA AND ILLINOIS. 13Z RUN OF HRRR HAD A GOOD HANDLE ON CURRENT SETUP AND TRIES TO BRING THE AREA AS FAR NORTH AS THE AIRPORT. HOWEVER WITH FRONT NOT TOO FAR AWAY HAVE DECIDED TO HOLD OFF ON ADDING ANY SHOWER/STORM MENTION AND MONITOR TRENDS. MVFR/IFR CONDITIONS WILL LIKELY PERSIST THROUGH AT LEAST LATER TONIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...RIP CURRENT RISK THROUGH LATE TONIGHT FOR INZ003. MI...RIP CURRENT RISK THROUGH LATE TONIGHT FOR MIZ077. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...T AVIATION...FISHER
Hazardous weather outlook, Sep 26, 4:53 AM EDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 453 AM EDT WED SEP 26 2012 INZ023>027-032>034-OHZ016-024-025-270900- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 453 AM EDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. CONDITIONS ARE NOT EXPECTED TO BE FAVORABLE FOR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-012>018-020-022-MIZ078>081-OHZ001-002-004-005-015-270900- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP 453 AM EDT WED SEP 26 2012 /353 AM CDT WED SEP 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-270900- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 453 AM EDT WED SEP 26 2012 /353 AM CDT WED SEP 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT LAKE MICHIGAN BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-270900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 453 AM EDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:56 AM EDT | Rip Current Statement | IWX | 37 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.